Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 13, 2009, 11:30 AM CDT for Mobile County, Alabama. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 11:30 AM CDT (16:30 UTC)
- Expired
- Apr 14, 2009, 10:00 AM CDT
- In force
- 23 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 131630 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1130 AM CDT MON APR 13 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .HEAVY RAINFALL IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. IT IS EMPHASIZED THAT THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING THE NEXT 24 HOURS. IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE THIS STAGE FORECAST DOWNWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-140208- /O.NEW.KMOB.FL.W.0047.090413T1630Z-090414T0208Z/ /SARA1.1.ER.000000T0000Z.090413T1800Z.090413T2008Z.NO/ 1130 AM CDT MON APR 13 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE BAYOU SARA AT SARALAND * FROM THIS MORNING UNTIL THIS EVENING * AT 11AM MONDAY THE STAGE WAS...4.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 4.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 4.0 FEET...FLOODING OF STREETS BEGINS. $$
4 follow-up statements
000 WGUS44 KMOB 131823 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 123 PM CDT MON APR 13 2009 ...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .HEAVY RAINFALL HAS FALLEN OVER THE AREA IN THE PAST 24 HOURS...AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-140600- /O.EXT.KMOB.FL.W.0047.000000T0000Z-090414T0600Z/ /SARA1.2.ER.000000T0000Z.090413T1720Z.090414T0000Z.NO/ 123 PM CDT MON APR 13 2009 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE BAYOU SARA AT SARALAND * UNTIL LATE TONIGHT * AT 12PM MONDAY THE STAGE WAS...5.0 FEET * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4.0 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 6.0 FEET...FLOODING OF RESIDENCES IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 132151 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 451 PM CDT MON APR 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-141500- /O.EXT.KMOB.FL.W.0047.000000T0000Z-090414T1500Z/ /SARA1.2.ER.000000T0000Z.090414T0000Z.090414T0900Z.NO/ 451 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BAYOU SARA AT SARALAND * UNTIL TUESDAY MORNING * AT 4PM MONDAY THE STAGE WAS 6.0 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 4.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 7.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. AT 6.0 FEET, FLOODING OF RESIDENCES IN THE AREA WILL OCCUR. $$
000 WGUS84 KMOB 140237 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 937 PM CDT MON APR 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... MISSISSIPPI... ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. BLACKWATER RIVER NEAR BAKER AFFECTING COVINGTON...ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES. SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES. BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THESE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-141500- /O.CON.KMOB.FL.W.0047.000000T0000Z-090414T1500Z/ /SARA1.2.ER.000000T0000Z.090413T2100Z.090414T0900Z.NO/ 937 PM CDT MON APR 13 2009 THE FLOOD WARNING CONTINUES FOR THE BAYOU SARA AT SARALAND * UNTIL TUESDAY MORNING * AT 4PM MONDAY THE STAGE WAS 6 FEET * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4 FEET * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. $$ ALC053-FLC033-150237- /O.EXT.KMOB.FL.W.0046.090414T1400Z-000000T0000Z/ /CTYF1.1.ER.090414T1400Z.090416T0600Z.000000T0000Z.NO/ 937 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * FROM TOMORROW LATE MORNING UNTIL FURTHER NOTICE * AT 9PM MONDAY THE STAGE WAS 15.7 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 17.7 FEET BY EARLY THURSDAY MORNING. * AT 17 FEET, CONSIDERABLE FLOODING OF LOWLANDS WILL OCCUR. $$ ALC039-053-FLC091-113-142224- /O.EXT.KMOB.FL.W.0048.090414T0215Z-090414T2224Z/ /BAKF1.1.ER.090414T0215Z.090414T1200Z.090414T1624Z.NO/ 937 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BLACKWATER RIVER NEAR BAKER * FROM TONIGHT UNTIL TUESDAY AFTERNOON * AT 9PM MONDAY THE STAGE WAS 10.9 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 12.1 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * AT 11 FEET, SOME MINOR FLOODING OF SECONDARY ROADS AND LOWLANDS FROM AROUND BAKER DOWNSTREAM WILL OCCUR. $$ FLC091-150237- /O.EXT.KMOB.FL.W.0049.090414T1200Z-090415T1200Z/ /CRVF1.1.ER.090414T1200Z.090414T1800Z.090415T0600Z.NO/ 937 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM TOMORROW MORNING UNTIL WEDNESDAY MORNING * AT 9PM MONDAY THE STAGE WAS 7.2 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 8.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. AT 8 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$ MSC039-041-111-150237- /O.EXT.KMOB.FL.W.0043.090414T0214Z-090417T1700Z/ /MCLM6.1.ER.090413T2220Z.090415T1800Z.090417T1100Z.NO/ 937 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * UNTIL FRIDAY AFTERNOON * AT 8PM MONDAY THE STAGE WAS 19.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ MSC039-041-153-150237- /O.EXT.KMOB.FL.W.0044.000000T0000Z-090418T0336Z/ /LEKM6.1.ER.090413T1511Z.090415T0000Z.090417T2136Z.NO/ 937 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL FRIDAY EVENING * AT 8PM MONDAY THE STAGE WAS 23.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 26 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. *AT 22 FEET, FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE AND SOME ROADS IN LOW LYING AREAS WILL BECOME CUT OFF BY HIGH WATER. $$ MSC039-041-059-150237- /O.EXT.KMOB.FL.W.0045.090415T0600Z-090417T1200Z/ /MRRM6.1.ER.090415T0600Z.090416T0600Z.090417T0600Z.NO/ 937 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE PASCAGOULA AT MERRILL * FROM EARLY WEDNESDAY MORNING UNTIL FRIDAY MORNING * AT 8PM MONDAY THE STAGE WAS 16.6 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 22 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * AT 20 FEET, WATER COVERS THE MAIN ROAD AT PLUM BLUFF, IN SOUTHERN GEORGE COUNTY. $$
000 WGUS84 KMOB 141529 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1029 AM CDT TUE APR 14 2009 ...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA SARALAND AFFECTING MOBILE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA... MISSISSIPPI... BLACKWATER RIVER NEAR BAKER AFFECTING COVINGTON...ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES. LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES. ESCAMBIA RIVER NEAR CENTURY AFFECTING ESCAMBIA COUNTY. SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND DONT DROWN. A FOLLOW UP MESSAGE WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...FOR THE LATEST INFORMATION. THE LAEST GRAPHICAL HYDROLOGIC INFORMATION CAN BE FOUND AT WEATHER.GOV. && ALC053-FLC033-151529- /O.CON.KMOB.FL.W.0046.000000T0000Z-000000T0000Z/ /CTYF1.1.ER.090414T1415Z.090416T0600Z.000000T0000Z.NO/ 1029 AM CDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE ESCAMBIA RIVER NEAR CENTURY * FROM LATE THIS MORNING UNTIL FURTHER NOTICE * AT 9AM TUESDAY THE STAGE WAS 17 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 17 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.8 FEET BY EARLY THURSDAY MORNING. * IMPACT...AT 17 FEET...CONSIDERABLE FLOODING OF LOWLANDS WILL OCCUR. $$ ALC039-053-FLC091-113-151529- /O.EXT.KMOB.FL.W.0048.000000T0000Z-090416T0945Z/ /BAKF1.1.ER.090414T0222Z.090415T0000Z.090416T0345Z.NO/ 1029 AM CDT TUE APR 14 2009 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BLACKWATER RIVER NEAR BAKER * UNTIL LATE WEDNESDAY NIGHT * AT 9AM TUESDAY THE STAGE WAS 12.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 13.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * IMPACT...AT 12 FEET...FLOODING OF SECONDARY ROADS AND LOWLANDS WILL SUBSIDE AS THE RIVER DROPS BELOW 12 FEET. $$ FLC091-151200- /O.CON.KMOB.FL.W.0049.000000T0000Z-090415T1200Z/ /CRVF1.1.ER.090415T0000Z.090415T0000Z.090415T0600Z.NO/ 1029 AM CDT TUE APR 14 2009 THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM THIS EVENING UNTIL WEDNESDAY MORNING * AT 9AM TUESDAY THE STAGE WAS 7.9 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$ MSC039-041-111-151528- /O.EXT.KMOB.FL.W.0043.000000T0000Z-090418T0636Z/ /MCLM6.1.ER.090413T2220Z.090415T0600Z.090418T0036Z.NO/ 1029 AM CDT TUE APR 14 2009 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE LEAF NEAR MCLAIN * UNTIL LATE FRIDAY NIGHT * AT 9AM TUESDAY THE STAGE WAS 22.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 18 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 22.7 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 19 FEET...FLOODING OF LOWLANDS AND AGRICULTURAL LAND WILL SUBSIDE AS THE WATER LEVEL DROPS BELOW 18 FEET. $$ MSC039-041-153-151528- /O.EXT.KMOB.FL.W.0044.000000T0000Z-090418T0508Z/ /LEKM6.1.ER.090413T1511Z.090415T0000Z.090417T2308Z.NO/ 1029 AM CDT TUE APR 14 2009 ...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL LATE FRIDAY NIGHT * AT 9AM TUESDAY THE STAGE WAS 24.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 26 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 26 FEET...FLOODING AT THE HIGHWAY BRIDGE BEGINS WHEN THE LEVEL RISES ABOVE 26 FEET. $$ MSC039-041-059-151528- /O.EXT.KMOB.FL.W.0045.090415T0600Z-090417T1800Z/ /MRRM6.1.ER.090415T0600Z.090416T0600Z.090417T1200Z.NO/ 1029 AM CDT TUE APR 14 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PASCAGOULA AT MERRILL * FROM AFTER MIDNIGHT TOMORROW UNTIL FRIDAY AFTERNOON * AT 9AM TUESDAY THE STAGE WAS 20.1 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 22 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 22.5 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 20 FEET, WATER COVERS MAIN ROAD AT PLUM BLUFF, IN SOUTHERN GEORGE COUNTY. $$ ALC097-141559- /O.EXP.KMOB.FL.W.0047.000000T0000Z-090414T1500Z/ /SARA1.2.ER.000000T0000Z.090413T2100Z.000000T0000Z.NO/ 1029 AM CDT TUE APR 14 2009 THE FLOOD WARNING HAS EXPIRED FOR THE BAYOU SARA AT SARALAND * AT 9AM TUESDAY THE STAGE WAS 3 FEET AND FALLING * FLOOD STAGE IS 4 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 13, 6:50 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 13, 6:50 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
650 AM CDT MON APR 13 2009
.UPDATE...PACKAGE UPDATED TO CLEAN UP AREAS REMOVED FROM TOR WATCH
148.
/16
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)A LARGE BAND OF SHOWERS AND
THUNDERSTORMS CONTINUE TO MOVE SLOWLY TO THE EAST AT AROUND 20
MPH...WITH A FEW EMBEDDED STRONG TO SEVERE THUNDERSTORMS MOVING
NORTHEAST AT 40 TO 50 MPH. A TORNADO WATCH #148 REMAINS IN EFFECT
FOR MOST OF THE COUNTY WARNING AREA THIS MORNING UNTIL 10:00 AM.
THIS SLOW MOVING LINE OF SHOWERS AND STORMS HAS A HISTORY OF
PRODUCING 4 TO 7 INCHES OF RAIN OVERNIGHT AS IT MOVED THROUGH AREAS
OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THIS LINE WILL
CONTINUE MOVING EASTWARD THROUGHOUT THE DAY WITH LIKELY TO
CATEGORICAL POPS SHIFTING EAST OF I-65. WENT A FEW DEGREES BELOW
GUIDANCE DUE TO CLOUDY SKIES THROUGHOUT THE DAY AND RAIN-COOLED AIR
MASS IN PLACE. 70+ POPS THIS EVENING WILL BE SOUTHEAST OF THE LINE
FROM ANDALUSIA TO ORANGE BEACH AL...WITH THE PRECIPITATION TAPERING
OFF TO ISOLATED ACROSS OUR WESTERN ZONES. SKIES WILL ALSO BEGIN TO
CLEAR FROM WEST TO EAST AFTER MIDNIGHT. /22
FOR TUESDAY THROUGH WEDNESDAY...AS A LOBE OF ENERGY SWINGS AROUND THE
BASE OF THE UPPER LOW OVER THE WESTERN OHIO RIVER VALLEY...THE FRONT
WHICH PASSED MONDAY NIGHT IS MOVED SOUTHEAST OF THE AREA...WITH A
DRIER AIRMASS MOVING OVER THE AREA. GFS MOS IS MAINTAINING A SMALL
CHANCE OF PRECIP AFTER 12Z TUESDAY...WHILST THE NAM HAS IT EAST OF
THE FA. LOOKING AT THE GFS QPF...THE 0.01 ISOPLETH IS WELL EAST OF
THE FA...SO HAVE LEANED TOWARDS THE NAMS MET MOS FOR THE MORNING
PRECIP TUESDAY MORN.
THE REST OF THE SHORT TERM IS DRY WITH SKIES CLEARING TUESDAY AS
SURFACE HIGH PRESSURE OVER THE PLAINS MEANDERS SLOWLY EASTWARD...TO
OVER THE MISS RIVER VALLEY BY WEDNESDAY MORN. REASON FOR THE SLOW
MOVEMENT IS THE SLOW EASTWARD PROGRESSION OF THE UPPER RIDGE OVER THE
PLAINS...AS AN UPPER SYSTEM ORGANIZES OVER THE NORTHWESTERN CONUS AND
SLIDES SOUTH ALONG THE EAST COAST TUESDAY INTO WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT ON)AS THE WESTERN SYSTEM BEGINS TO
MEANDER EASTWARD LATE WEDNESDAY INTO WEDNESDAY NIGHT...UPPER AND LOW
LEVEL HIGH PRESSURE WORKS ITS WAY SLOWLY EAST. LOW LEVEL FLOW OFF THE
GULF SETS UP OVER THE SOUTHERN PLAINS WEDNESDAY NIGHT THROUGH
THURSDAY...WITH GFS ADVERTISING SHOWERS OF SOME DECENT SIGNIFICANCE
APPROACHING WESTERN BORDER OF THE FA FRIDAY NIGHT INTO SATURDAY AS
SOME ENERGY SWINGS AROUND THE SOUTH SIDE OF THE NOW WESTERN CENTRAL
PLAINS UPPER LOW. ECMWF IS A BIT MORE EASTWARD WITH THE QPF THIS
FIRST ROUND. SO IS THE ENSEMBLE MEAN...SO HAVE SPREAD PRECIP INTO
WESTERN ZONES FRIDAY INTO FRIDAY NIGHT.
AS THE MAIN DYNAMICS FROM THE UPPER LOW MOVE TOWARDS THE FA SATURDAY
INTO SATURDAY NIGHT...ANOTHER ROUND OF PRECIP IS EXPECTED LATER
SATURDAY THROUGH SUNDAY AHEAD OF A FRONT EXPECTED TO MOVE ACROSS THE
FA SUNDAY NIGHT. GUIDANCE IS ADVERTISING SOME WRAP-AROUND PRECIP OVER
THE NORTHERN HALF OF THE FA AFTER THE FRONTAL PASSAGE...SO HAVE
CONTINUED THE PRECIP INTO THE COMING WEEK.
&&
.AVIATION...IFR CEILING CONDITIONS EXPECTED THROUGH
MOST OF THE DAY...WITH A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS
AND HEAVY RAIN OCCURRING NEAR OR OVER THE TAF SITES. THE
PRECIPITATION AND CLOUDS WILL CLEAR THE AREA FROM WEST TO
EAST...MAINLY AFTER MIDNIGHT. A MODERATE SOUTH SURFACE WIND WILL
BECOME MOSTLY NORTHWEST BY LATE TONIGHT. /22
&&
.MARINE...A WARM FRONT WILL CONTINUE TO MOVE NORTH OF THE COASTAL
WATERS TODAY WITH STRONG SOUTHERLY WINDS AROUND 20 KNOTS EXPECTED
THROUGHOUT THE DAY. SHOWERS AND THUNDERSTORMS WILL INCREASE OVER THE
MARINE AREA TODAY...WITH SOME THUNDERSTORMS BECOMING STRONG WITH
WIND GUSTS IN EXCESS OF GALE FORCE. A COLD FRONT WILL APPROACH THE
COASTAL WATERS FROM THE NORTHWEST THIS EVENING AND THE MOVE ACROSS
THE COASTAL WATERS AFTER MIDNIGHT. WINDS BECOME NORTHWESTERLY BEHIND
THE FRONT LATE TONIGHT AND DIMINISH SLIGHTLY DURING THE DAY ON
MONDAY BEFORE INCREASING AGAIN MONDAY EVENING THROUGH EARLY TUESDAY
MORNING. THE SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 10:00 AM
TUESDAY. THE STRONG NORTHWESTERLY WILL SUBSIDE TUESDAY AS HIGH
PRESSURE BUILDS INTO THE REGION. WINDS BECOME EASTERLY ON THURSDAY
AND INCREASE THROUGH FRIDAY AS A LOW PRESSURE SYSTEM ADVANCES ACROSS
THE PLAINS. /22
&&
.FIRE WEATHER...DRIER AND SLIGHTLY COOLER AIR WILL MOVE OVER THE AREA
BEHIND A FRONT EXPECTED TO MOVE ACROSS THE FA MONDAY NIGHT INTO
TUESDAY. RH LEVELS IN THE CURRENT PACKAGE APPEAR TO BE LOW ENOUGH TO
WARRANT A WATCH FOR FL ZONES FOR TUESDAY AFTERNOON...SO WILL BE
ISSUING ONE. THE REST OF THE WEEK WILL SEE SEASONABLY WARM
TEMPS...WITH THE NORTHERLY LOW LEVEL FLOW SLOWLY TRANSITIONING TO
SOUTHEASTERLY BY FRIDAY. NEXT ROUND OF PRECIP IS EXPECTED TO MOVE
OVER THE AREA LATER IN THE COMING WEEKEND INTO THE COMING WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 56 71 47 76 / 80 50 00 00 00
PENSACOLA 74 59 73 52 75 / 90 60 00 00 00
DESTIN 73 61 71 54 72 / 90 90 05 00 00
EVERGREEN 76 56 70 46 74 / 90 40 00 00 00
WAYNESBORO 80 53 70 40 75 / 40 50 00 00 00
CAMDEN 77 55 69 45 75 / 70 50 05 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
22/16Hazardous weather outlook, Apr 13, 5:30 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT MON APR 13 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY THROUGH TONIGHT. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE INTO THE MORNING HOURS. ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MISSISSIPPI IN THE AFTERNOON AS A COLD FRONT ADVANCES INTO THE AREA. THROUGHOUT THIS PERIOD...SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THERE IS ALSO THE POTENTIAL THAT ISOLATED TORNADOES COULD ALSO FORM WITH THE SEVERE STORMS. SOUTHERLY WINDS AT 20 TO 25 KNOTS WILL LAST THROUGH TONIGHT...WITH ROUGH SEAS TO NEAR 7 FEET OFFSHORE...CREATING A HAZARD FOR SMALL CRAFT OPERATORS. IN ADDITION...THE STRONG SOUTHERLY WINDS AND LARGE SPRING TIDES WILL MAINTAIN A HIGH RISK FOR DEADLY RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL MOVE EAST ACROSS THE CENTRAL GULF COAST REGION LATE MONDAY NIGHT WITH A DRIER AIRMASS MOVING IN ACROSS THE REGION. WINDS ACROSS THE MARINE AREA WILL SHIFT TO THE NORTHWEST FOLLOWING THE COLD FRONTAL PASSAGE. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED LATE MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED TODAY INTO TONIGHT.
In the hours before
Local storm report, Apr 13, 6:03 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL 2 N BREWTON 31.13N 87.07W
04/13/2009 E0.75 INCH ESCAMBIA AL PUBLIC
&&
JFPLocal storm report, Apr 13, 6:26 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
626 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL CAROLINA 31.23N 86.52W
04/13/2009 E0.50 INCH COVINGTON AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN CAROLINA.
0616 AM HAIL ANDALUSIA 31.31N 86.48W
04/13/2009 E0.50 INCH COVINGTON AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN ANDALUSIA.
&&
CACERESLocal storm report, Apr 13, 8:24 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
824 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL 5 N LOXLEY 30.69N 87.75W
04/13/2009 E0.75 INCH BALDWIN AL PUBLIC
&&
JGSpecial weather statement, Apr 13, 9:42 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 942 AM CDT MON APR 13 2009 ALZ064-FLZ002>006-131530- INLAND OKALOOSA-INLAND SANTA ROSA-LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW...DESTIN...FORT WALTON BEACH... NAVARRE AND PENSACOLA... 942 AM CDT MON APR 13 2009 ...A LARGE BAND OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 936 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS EXTENDING FROM EXTREME SOUTHEASTERN BALDWIN COUNTY...ACROSS THE PENSACOLA AREA...TO MILTON AND CRESTVIEW. THE LINE OF THUNDERSTORMS WAS MOVING TO THE EAST AT 20 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL TO THE SIZE OF DIMES...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND TREE LIMBS. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM THE LIGHTNING ACTIVITY OR LIMBS GETTING INTO POWER LINES. PERSONS OUTDOORS SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 3 TO 4 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN SOME FLOODING OF ROADS AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:51 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 39 min |
| Apr 12, 10:12 PM CDT | Tornado Warning | MOB | Choctaw | 33 min |
| Apr 12, 10:32 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 58 min |
| Apr 12, 10:34 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 41 min |
| Apr 12, 11:17 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 58 min |
| Apr 13, 12:06 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Wilcox | 39 min |
| Apr 13, 12:55 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 3 hr |
| Apr 13, 2:15 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 45 min |
| Apr 13, 2:35 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
| Apr 13, 2:52 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 53 min |
| Apr 13, 3:00 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 45 min |
| Apr 13, 3:50 AM CDT | Flash Flood Warning | MOB | Baldwin, Clarke, Mobile, Monroe, Washington | 3 hr |
| Apr 13, 4:16 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 29 min |
| Apr 13, 4:36 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 39 min |
| Apr 13, 4:44 AM CDT | Tornado Warning | MOB | Escambia | 21 min |
| Apr 13, 5:10 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 36 min |
| Apr 13, 5:42 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 33 min |
| Apr 13, 6:27 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 33 min |
| Apr 13, 6:56 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 24 min |
| Apr 13, 7:05 AM CDT | Special Marine Warning | MOB | 40 min | |
| Apr 13, 7:12 AM CDT | Flash Flood Warning | MOB | Baldwin, Conecuh, Covington, Escambia, Mobile | 3 hr |
| Apr 13, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 42 min |
| Apr 13, 8:26 AM CDT | Special Marine Warning | MOB | 49 min | |
| Apr 13, 8:35 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 40 min |
| Apr 13, 9:10 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 50 min |
| Apr 13, 9:20 AM CDT | Flash Flood Warning | MOB | Covington, Escambia | 115 min |
| Apr 13, 9:37 AM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 13, 9:53 AM CDT | River Flood Warning | MOB | Escambia | 5 days |
| Apr 13, 10:41 AM CDT | Special Marine Warning | MOB | 79 min | |
| Apr 13, 12:01 PM CDT | Special Marine Warning | MOB | 119 min | |
| Apr 13, 2:03 PM CDT | River Flood Warning | MOB | Covington, Escambia | 50 hr |
| Apr 13, 2:15 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 13, 4:12 PM CDT | Special Marine Warning | MOB | 2 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.